Aa
A
A
Close
Avatar_universal
Sciatica?
I had a shot of a muscle relaxer, Norflex, into my right buttock for back pain. Initially, I was allergic to it, but the allergy has cleared up. Now, my right leg is stiff and tingly and numb. My doctor thinks the shot was either injected right into my sciatic nerve, or the swelling from the allergic reaction spread to it. How long does the sciatic nerve take to heal?

I've had an EMG of my leg and an CT scan of my low back, everything looked normal.

I now take clonazapam and tramadol for anxiety and back pain, will this also help sciatica?
Cancel
4 Answers
Page 1 of 1
Avatar_universal
*It's been like this for 3 weeks.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
144586_tn?1284669764
Muscle relaxing medication is considered by many physicians to be inappropriate for sciatica, although it was at one time widely prescribed. The reason it that one loses muscle tone and the compression worsens. CT scans were also widely used to diagnose sciatica (that what it sounds loike you have) however an MRI (preferably a 3T)  is the appropriate diagnostic tool, circa 2012 because of the unnecessary radiation dose from the CT.  This should be an MRI of L1-L5.  The pain in the buttock is probably not due to muscle compression, but because of a pain dermatome extending from the pinched nerve in the lumbar region. This is a classical symptom of sciatica. A more appropriate treatment would have been special exercises, transdermal lidocaine patches and use of a TENS device. Tramadol is not appropriate because the pain is from glial cell stimulation. Third generation tetracycline has found to be helpful. It is important to determine the etiology of the "back pain" before commenting further.
Comment
Cancel
144586_tn?1284669764
Comment
Comment
Submit Comment
Avatar_universal
The back pain is apparently from a torn muscle. That was what the muscle relaxer was for. I've only had numbness since then. I went back to the hospital again cuz the pain in my back was so severe, they gave me tramadol. I did mention that I had some numbness in my legs as well but they gave it to me anyways.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I had a MRI yesterday. I had continual numbness, and a foot drop. The doctor thinks perhaps my theory about direct sciatic nerve damage from the injection could be possible, but since it was for back pain in the first place, it is unsure. I find out the results tmw.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Sciatica?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
Top Neurology Answerers
620923_tn?1452919248
Blank
selmaS
Allentown, PA
144586_tn?1284669764
Blank
caregiver222
338416_tn?1420049302
Blank
jensequitur
Fort Worth, TX
209987_tn?1451939065
Blank
tschock
AB
562511_tn?1285907760
Blank
Karen99
CA
Avatar_m_tn
Blank
Ball123